Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 19, 2007, 2:35 PM MDT for Johnson County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2007, 2:35 PM MDT (20:35 UTC)
- Expired
- Jul 19, 2007, 6:30 PM MDT
- In force
- 4 hr
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1012 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KRIW 192037
FFWRIW
WYC019-200030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
235 PM MDT THU JUL 19 2007
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING...
THIS INCLUDES THE CITY OF BUFFALO...
* UNTIL 630 PM MDT
* AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER NORTHERN JOHNSON COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I90 MILE
MARKER 60...U.S. HWY 16 MILE MARKER 80...SADDLESTRING...JCT I90 AND
I25...I90 EXIT 53...I90 EXIT 51...I90 EXIT 47...HWY JCT 87 AND
I90...LAKE DE SMET AND FORT PHIL KEARNY
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4416 10704 4416 10667 4431 10660 4454 10649
4455 10705
$$
SMITH2 follow-up statements
000
WGUS75 KRIW 192136
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
334 PM MDT THU JUL 19 2007
WYC019-200030-
JOHNSON WY-
334 PM MDT THU JUL 19 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR NORTH
CENTRAL JOHNSON COUNTY...
AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. RADAR ESTIMATES INDICATE THAT 2 TO 4 INCHES OF RAIN HAS
ALREADY FALLEN OVER PORTIONS OF THE AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I90 MILE
MARKER 60...BUFFALO...SADDLESTRING...JCT I90 AND I25...I90 EXIT
53...I90 EXIT 51...I90 EXIT 47...HWY JCT 87 AND I90...LAKE DE SMET
AND FORT PHIL KEARNY
ADDITIONAL RAINFALL AMOUNTS OF 3 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4416 10704 4416 10667 4431 10660 4454 10649
4455 10705
$$
SMITH000
WGUS75 KRIW 192245
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
443 PM MDT THU JUL 19 2007
WYC019-200030-
JOHNSON WY-
443 PM MDT THU JUL 19 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR NORTH
CENTRAL JOHNSON COUNTY...
AT 439 PM MDT...THUNDERSTORMS PRODUCING LARGE HAIL AND VERY HEAVY
RAIN WERE REPORTED OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I90 MILE
MARKER 60...SADDLESTRING...JCT I90 AND I25...I90 EXIT 53...I90 EXIT
51...I90 EXIT 47...HWY JCT 87 AND I90...LAKE DE SMET AND FORT PHIL
KEARNY
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA. UP TO ONE INCH OF HAIL HAS ACCUMULATED ON A HIGHWAY IN
THE WARNED AREA ACCORDING TO WYOMING DEPARTMENT OF TRANSPORTATION.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4416 10704 4416 10667 4431 10660 4454 10649
4455 10705
$$
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:43 AM MDT, 11 hours 52 minutes earlier.
Area forecast discussion, Jul 19, 2:43 AM MDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 243 AM MDT THU JUL 19 2007 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT A FEW SHOWERS CONTINUE TO PASS THROUGH WESTERN WYOMING THIS MORNING...MAINLY ACROSS THE TETON AND GROS VENTRE RANGES...AND REACHING INTO THE ABSAROKAS. SHOWERS WILL CONTINUE TO WEAKEN THIS MORNING...WITH MOST SHOWER ACTIVITY EXPECTED TO BE GONE BY 09Z. DRY CONDITIONS EXPECTED THROUGH THE MORNING HOURS ACROSS THE CWA...WITH SHOWER ACTIVITY BEGINNING TO DEVELOP AFTER 18Z. INITIAL SURGE OF SHOWER ACTIVITY TO OCCUR OVER THE WEST AFTER 18Z...WITH EASTERN ZONES STARTING TO SEE ENHANCED ACTIVITY AFTER 22Z. A STRONG SOUTHEAST FLOW OVER THE EASTERN AREAS CONTINUES TO BE INDICATED BY THE MODELS...INCLUDING THE LOCAL WRF WHICH HAS BEEN FAIRLY RELIABLE IN DEPICTING CONVECTION. AREAS IMPACTED WILL INCLUDE NATRONA AND JOHNSON COUNTIES...WITH THUNDERSTORM DEVELOPMENT PRESENT THIS AFTERNOON...AND SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED BY EARLY EVENING. MODELS ALSO DEMONSTRATING LOWERING LIFTED INDEX VALUES OVER THESE AREAS...HELPING TO INCREASE CONFIDENCE. THE MAIN THREATS ASSOCIATED WITH THESE STORMS WILL BE LIGHTNING...GUSTY WINDS...PERIODS OF HEAVY RAINFALL...AND THE POTENTIAL FOR SMALL HAIL. SHOWER ACTIVITY TO GENERALLY WEAKEN AFTER MIDNIGHT TONIGHT...WITH CLEARING SKIES AND DRY CONDITIONS ANTICIPATED BY FRIDAY MORNING. DAYTIME HEATING WILL HELP TO BRING ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE AREA ON FRIDAY...AGAIN WITH CLEARING CONDITIONS ANTICIPATED AFTER MIDNIGHT. RIDGE AXIS CONTINUES TO SLIDE EASTWARD THROUGH SATURDAY...WITH DECREASED COVERAGE IN AFTERNOON HOUR SHOWER ACTIVITY. MODELS SHOWING A FLATTENING IN THE RIDGING PATTERN LATE SATURDAY. WARMING TEMPERATURES EXPECTED THROUGH THE SHORT TERM UNDER THE RIDGE OF HIGH PRESSURE...WITH VALUES IN THE BASINS EAST OF THE DIVIDE EXPECTED TO SURPASS THE CENTURY MARK. WINDS WILL CONTINUE TO DEMONSTRATE THE RIDGING PATTERN THROUGH FRIDAY...WITH SOUTHWESTERLY WINDS ACROSS THE WEST...AND SOUTHEASTERLY WINDS EXPECTED ACROSS THE EAST. THESE SOUTHEASTERLY WINDS WILL BE STRONG THIS AFTERNOON AND EARLY EVENING...BEFORE WEAKENING OVERNIGHT. A WEAK DISTURBANCE ON FRIDAY AFTERNOON WILL AGAIN HELP TO ELEVATE WINDS ACROSS THE NORTHEAST...THOUGH NOT AS STRONG AS TODAY. WINDS WILL CONTINUE TO SHIFT TO THE SOUTHWEST BY SATURDAY MORNING AS RIDGE AXIS ALLOWS A SOUTHWESTERLY FLOW OVER THE CWA. HOWEVER...A FLATTENING IN THE RIDGING PATTERN LATE SATURDAY WILL ALLOW WINDS TO ONCE AGAIN BECOME MORE WESTERLY IN NATURE BY THE END OF THE PERIOD. .LONG TERM...SUNDAY THROUGH THURSDAY MODELS ARE VERY SIMILAR IN THEIR MOVEMENT OF THE UPPER HIGH THROUGH THE MEDIUM RANGE PERIOD. THE UPPER HIGH IS FORECAST BY THE GFS...UKMET AND ECMWF TO MOVE FROM THE CENTRAL ROCKIES/WESTERN HIGH PLAINS SUNDAY INTO THE NORTHERN HIGH PLAINS/UPPER MIDWEST AREA MONDAY INTO TUESDAY AND THEN FLATTEN OR RETROGRADE BACK INTO THE CENTRAL ROCKIES WEDNESDAY INTO THURSDAY. AS THE UPPER HIGH MOVES EAST OF WYOMING EARLY NEXT WEEK...IT SHOULD OPEN THE DOOR FOR MID AND HIGH LEVEL MONSOONAL MOISTURE TO FLOW NWD THROUGH THE PERIOD SETTING THE STAGE FOR PLENTY OF DAILY THUNDERSTORMS WITH THE PEAK OCCURRING DURING THE AFTERNOON AND EVENING HOURS. WILL CONTINUE TO BUMP THE POPS UP DURING THIS PERIOD IF THIS TREND CONTINUES AGAIN TONIGHT. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY AND TONIGHT. THE BEST COVERAGE AND STRONGER THUNDERSTORMS WILL DEVELOP ACROSS EAST CENTRAL WYOMING THURSDAY AFTERNOON AND EVENING AFFECTING CPR AND WRL ROUTES WITH POSSIBLE MVFR CONDITIONS IN BRIEF HEAVY DOWNPOURS. DRIER AND MORE STABLE AIR WILL PUSH AGAINST THE WEST SIDE OF THE DIVIDE WITH ISOLATED STORMS PRIMARILY DEVELOPING ALONG THE EAST SLOPES AND SOUTHWEST WYOMING IN THE VICINITY OF COD...LND AND RKS. && .FIRE WEATHER... HIGH PRESSURE WILL BRING ANOTHER DAY OF WARM TEMPERATURES AND LOWERING HUMIDITIES ACROSS THE AREA TODAY. HOWEVER...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ACROSS THE WEST THIS AFTERNOON. A STRONG SOUTHEASTERLY FLOW ACROSS THE EAST WILL BRING ADDITIONAL SHOWER ACTIVITY DURING THE LATE AFTERNOON HOURS. THREATS WITH ANY THUNDERSTORMS TODAY WILL BE LIGHTNING...GUSTY AND ERRATIC WINDS...PERIODS OF MODERATE TO HEAVY RAINFALL..AND SMALL HAIL. MOST SHOWER ACTIVITY IS EXPECTED TO DISSIPATE OVERNIGHT. PATTERN WILL CONTINUE TO GENERATE SOME AFTERNOON SHOWERS AND THUNDERSTORMS INTO THE WEEKEND...THOUGH WITH A WEAKENED COVERAGE. THIS WILL ALLOW TEMPERATURES TO CONTINUE TO CLIMB...ESPECIALLY EAST OF THE DIVIDE...WHERE BASINS WILL REACH ABOVE THE CENTURY MARK. HUMIDITIES...CONSEQUENTLY...WILL CONTINUE TO DECREASE. EXPECT WINDS TO BE ELEVATED DURING THE AFTERNOON HOURS... ESPECIALLY OVER FAVORED AREAS. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BRANHAM LONG TERM...SKRBAC AVIATION...AEM FIRE WEATHER...BRANHAM
Hazardous weather outlook, Jul 19, 4:21 AM MDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 421 AM MDT THU JUL 19 2007 WYZ001>020-022>030-201100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 421 AM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE FOUND OVER THE HIGHER ELEVATIONS OF THE WEST DURING THE EARLY AFTERNOON HOURS. DURING THE LATER PORTION OF THE AFTERNOON...EXPECT ADDITIONAL THUNDERSTORMS TO DEVELOP ACROSS THE EAST...ESPECIALLY NATRONA AND JOHNSON COUNTIES. THREATS ASSOCIATED WITH STORM ACTIVITY WILL BE LIGHTNING...GUSTY WINDS... BRIEF PERIODS OF MODERATE TO HEAVY RAINFALL...AND HAIL. MOST SHOWER ACTIVITY SHOULD DISSIPATE DURING THE LATE EVENING HOURS...WITH CLEARING SKIES EXPECTED AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS UPPER LEVEL HIGH PRESSURE CONTINUES OVER THE NORTHERN ROCKIES THROUGH THE WEEKEND...A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...WILL CONTINUE ACROSS THE AREA. ADDITIONALLY...HIGH TEMPERATURES THIS WEEKEND WILL BE ABOUT 10 TO 12 DEGREES ABOVE NORMAL...PUSHING VALUES OVER 100 DEGREES IN THE BASINS EAST OF THE DIVIDE. THE CHANCE OF THUNDERSTORMS WILL BE ON THE INCREASE EARLY NEXT WEEK AS A FLOW OF MONSOONAL MOISTURE MOVES UP FROM THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY MEASURABLE RAINFALL ALONG WITH ANY HAIL OR STRONG WIND GUSTS OVER 45 MPH. THANK YOU. TRIW
In the hours before
Local storm report, Jul 19, 2:28 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
228 PM MDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 16 W BUFFALO 44.34N 107.04W
07/19/2007 E0.88 INCH JOHNSON WY PUBLIC
HAIL WAS ACCOMPANIED BY VERY HEAVY RAIN.
&&
DLIPSONThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:01 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 44 min |
| Jul 19, 3:48 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 42 min |
| Jul 19, 4:14 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 61 min |
| Jul 19, 4:22 PM MDT | Flash Flood Warning | RIW | Natrona | 113 min |
| Jul 19, 4:36 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 39 min |
| Jul 19, 5:15 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 60 min |
| Jul 19, 5:25 PM MDT | Tornado Warning | RIW | Johnson | 65 min |
| Jul 19, 5:31 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 59 min |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.